Skip to main content Accessibility help

Entiers friables dans des progressions arithmétiques de grand module

  • R. DE LA BRETÈCHE (a1) and D. FIORILLI (a1)


We study the average error term in the usual approximation to the number of y-friable integers congruent to a modulo q, where a ≠ 0 is a fixed integer. We show that in the range exp{(log log x)5/3+ɛ} ⩽ yx and on average over qx/M with M → ∞ of moderate size, this average error term is asymptotic to −|a| Ψ(x/|a|, y)/2x. Previous results of this sort were obtained by the second author for reasonably dense sequences, however the sequence of y-friable integers studied in the current paper is thin, and required the use of different techniques, which are specific to friable integers.



Hide All
[1]Bourgain, J.. Decoupling, exponential sums and the Riemann zeta function. J. Amer. Math. Soc. à paraitre. 30 (2017), no. 1, 205224.
[2]de la Bretèche, R. et Tenenbaum, G.. Propriétés statistiques des entiers friables. Ramanujan Journal 9 (2005), n° 1-2, 139202.
[3]Drappeau, S.. Théorème de Fouvry–Iwaniec pour les entiers friables. Compositio Math. 151 (2015), pp. 828862.
[4]Fiorilli, D.. Residue classes containing an unexpected number of primes. Duke Math. J. 161 (2012), no. 15, 29232943.
[5]Fiorilli, D.. The influence of the first term of an arithmetic progression. Proc. London Math. Soc. (3) 106 (2013), no. 4, 819858.
[6]Fouvry, É. et Tenenbaum, G.. Répartition statistique des entiers sans grand facteur premier dans les progressions arithmétiques. Proc. London Math. Soc. (3) 72 (1996), no. 3, p. 481514.
[7]Harper, A. J.. On a paper of K. Soundararajan on smooth numbers in arithmetic progressions. J. Number Theory 132 (2012), no. 1, 182199.
[8]Harper, A. J.. Bombieri–Vinogradov and Barban–Davenport–Halberstam type theorems for smooth numbers, pré-publication (2012).
[9]Hildebrand, A.. Integers free of large prime factors and the Riemann hypothesis. Mathematika 31 (1984), no. 2, (1985), 258271.
[10]Hildebrand, A.. Integers free of large prime divisors in short intervals. Quart. J. Math. Oxford Ser. (2) 36 (1985), no. 141, 5769.
[11]Hildebrand, A.. On the number of positive integers ⩽ x and free of prime factors > y. J. Number Theory 22 (1986), 289–307.
[12]Hildebrand, A. et Tenenbaum, G.. On integers free of large prime factors. Trans. Amer. Math. Soc. 296 (1986), 265290.
[13]Lachand, A. et Tenenbaum, G.. Note sur les valeurs moyennes criblées de certaines fonctions arithmétiques. Quart. J. Math. (Oxford), 66 (2015), 245250.
[14]Saias, E.. Sur le nombre des entiers sans grand facteur premier. J. Number Theory 32 (1989), no. 1, 7899.
[15]Soundararajan, K.. The distribution of smooth numbers in arithmetic progressions, in: Anatomy of Integers, in: CRM Proc. Lect. Notes, vol. 46, Amer. Math. Soc. (Providence, RI, 2008), pp. 115128.
[16]Tenenbaum, G.. Introduction à la théorie analytique et probabiliste des nombres, troisième édition (coll. Échelles, Belin, 2008), 592 pp.
[17]Wolke, D.. Über die mittlere Verteilung der Werte zahlentheoretischer Funktionen auf Restklassen. I. Math. Ann. 202 (1973), p. 125.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *

MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed